Please use this identifier to cite or link to this item:
|Title:||Severe hypertension and bradycardia secondary to midodrine overdose|
|Authors:||Wong, LY;Wong, Anselm;Robertson, T;Burns, K;Roberts, M;Isbister, Geoffrey K|
|Citation:||Journal of Medical Toxicology 2017; 13(1): 88-90|
|Abstract:||The objective of this case is to describe the pharmacokinetics and toxicity of midodrine in overdose. A 20 year old female ingested up to 350 mg midodrine while recovering in hospital from another overdose. She developed vomiting and severe hypertension (blood pressure [BP], 210/100 mmHg). Remarkable findings included a heart rate with a range of 43-60 beats/min, spontaneous respirations (20 breaths/min), and oxygen saturations of >95 % on FiO2 25 %, and a GS of 8. She was admitted to intensive care and had a normal non-contrast CT brain. She was treated with a glyceryl trinitrate patch (5 mg) and observed for 36 h with subsequent BP reduction to 124/81 mmHg and improved in conscious state. Midodrine and desglymidodrine concentrations were measured with liquid chromatography tandem mass spectrometry and were detected with 2-h post-ingestion at concentrations of 158.4 and 169.7 ng/mL, respectively. The parent drug concentrations rapidly decreased with an elimination of half-life of 1.6 h, and the metabolite initially increased and then decreased. The peak in blood pressure appeared to coincide with peak metabolite concentrations. Midodrine in overdose can potentially cause severe hypertension and reflex bradycardia but given its short half-life treatment with vasodilator agents and supportive care is sufficient.|
|Appears in Collections:||Journal articles|
Files in This Item:
There are no files associated with this item.
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.